Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 18, 2011, 3:00 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 19, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 3:00 PM MDT (21:00 UTC)
- In effect from
- May 19, 2011, 12:00 PM MDT
- Expired
- May 19, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS85 KABQ 182100 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND PORTIONS OF THE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A LARGE WEATHER SYSTEM NEAR THE FOUR CORNERS WILL DRIFT NORTHWARD TO COLORADO THROUGH THURSDAY...AS SURFACE LOW PRESSURE REMAINS DEEP OVER NORTHEAST NEW MEXICO. COOLER AIR SPREADING EASTWARD IN THE WAKE OF THE DEPARTING SYSTEM WILL PROVIDE ONLY MODEST RELIEF TO HUMIDITIES OVER THE EAST. COMBINED WITH GUSTY AFTERNOON WINDS...RED FLAG CONDITIONS WILL PERSIST THROUGH THURSDAY AFTERNOON OVER THE EAST CENTRAL AND NORTHEAST PLAINS. CONDITIONS WILL BE MOST SEVERE EAST OF A LINE FROM SANTA ROSA TO CLAYTON. NMZ104-108-190200- /O.UPG.KABQ.FW.A.0052.110519T1800Z-110520T0200Z/ /O.NEW.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/ /O.CON.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 300 PM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. FAVORED LOCALES WILL BE EAST OF A LINE FROM CLAYTON TO SANTA ROSA TO YESO IN WESTERN DE BACA COUNTY. ON THURSDAY...RED FLAG CONDITIONS WILL REDEVELOP OVER THESE SAME AREAS BY AFTERNOON... WITH CONDITIONS QUICKLY IMPROVING AFTER SUNSET. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...GENERALLY BETWEEN 10 AND 15 PERCENT DURING THE AFTERNOON AND EARLY EVENING FOR THE REMAINDER OF TODAY...AND FOR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-190200- /O.CON.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 300 PM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING FOR MUCH OF THE MIDDLE AND LOWER GRANDE VALLEY FROM THE ALBUQUERQUE AREA SOUTH TO BELEN...SOCORRO AND SAN ANTONIO. THE STRONGEST WINDS AND MOST CRITICAL HUMIDITY VALUES LATE THIS AFTERNOON WILL BE FOUND ALONG THE VALLEY CORRIDOR IN VALENCIA AND SOCORRO COUNTIES...AND INCLUDE THE BOSQUE DEL APACHE AREA. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...14 TO 19 PCT...LOCALLY TO 10 PCT IN VALLEY AREAS OF SOCORRO AND VALENCIA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
4 follow-up statements
415 WWUS85 KABQ 190141 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 741 PM MDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A LARGE WEATHER SYSTEM NEAR THE FOUR CORNERS REGION WILL DRIFT NORTHWARD TO COLORADO THROUGH THURSDAY AS SURFACE LOW PRESSURE REMAINS DEEP OVER NORTHEAST NEW MEXICO. COOLER AIR SPREADING EASTWARD IN THE WAKE OF THE DEPARTING SYSTEM WILL PROVIDE ONLY MODEST RELIEF TO HUMIDITIES OVER THE EAST...WITH MINIMUM VALUES RANGING FROM 12 TO 15 PERCENT DURING PEAK HEATING. COMBINED WITH GUSTY AFTERNOON WINDS...RED FLAG CONDITIONS WILL REDEVELOP EARLY THURSDAY AFTERNOON OVER THE EAST CENTRAL AND NORTHEAST PLAINS. CONDITIONS WILL BE MOST SEVERE EAST OF A LINE FROM SANTA ROSA TO CLAYTON. NMZ104-108-191400- /O.EXP.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/ /O.CON.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 741 PM MDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. FAVORED LOCALES WILL BE EAST OF A LINE FROM CLAYTON TO SANTA ROSA TO YESO. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...BETWEEN 12 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-190245- /O.EXP.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 741 PM MDT WED MAY 18 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... CRITICAL CONDITIONS ARE EASING ACROSS THE REGION...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ DPORTER
634 WWUS85 KABQ 191340 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 AM MDT THU MAY 19 2011 ...RED FLAG WARNING FROM NOON TO 8 PM MDT TODAY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... .STRONG SOUTHWEST AND WEST WINDS WILL RETURN TO THE EASTERN PLAINS TODAY AND FRIDAY AS A BROAD UPPER LEVEL LOW LIFTS SLOWLY NORTH NORTHEASTWARD THROUGH COLORADO AND WYOMING...AND A STRONG SURFACE TROUGH PERSISTS IN THE LEE OF THE SOUTHERN ROCKIES. WINDS WILL BE STRONGEST TODAY...WHEN GUSTS WILL REACH 50 MPH ACROSS MUCH OF THE PLAINS. HOWEVER...CRITICAL HUMIDITIES WILL BE A BIT MORE WIDESPREAD FRIDAY. TEMPERATURES WILL VARY FROM NEAR NORMAL TO AROUND 8 DEGREES BELOW NORMAL BOTH DAYS. NMZ104-108-192130- /O.NEW.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/ /O.CON.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 740 AM MDT THU MAY 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST WIDESPREAD ACROSS NEW MEXICOS EASTERN PLAINS FROM MID TO LATE AFTERNOON BOTH DAYS. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON. THEN...WEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON FRIDAY. * RELATIVE HUMIDITY...BOTTOMING OUT BETWEEN 11 AND 18 PERCENT BOTH DAYS. COVERAGE OF HUMIDITIES BELOW 15 PERCENT SHOULD BE MORE WIDESPREAD ON FRIDAY...WHEN THEY WILL FAVOR LOCATIONS ALONG AND SOUTHWEST OF A LINE FROM CLAYTON TO SANTA ROSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ 44
042 WWUS85 KABQ 192054 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT THU MAY 19 2011 ...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW HUMIDITY... .STRONG SOUTHWEST WINDS WILL PERSIST OVER THE NORTHEAST AND EAST CENTRAL PLAINS THIS EVENING AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM SLINKS TOWARD SOUTHERN WYOMING...AND SURFACE LOW PRESSURE LINGERS IN THE LEE OF THE CENTRAL AND SOUTHERN ROCKIES. WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN BY FRIDAY AFTERNOON...AND COUPLED WITH MINIMUM HUMIDITIES NEAR 15 PERCENT COULD LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER PARTS OF THE NORTHEAST AND EAST CENTRAL PLAINS. NMZ104-108-200200- /O.CON.KABQ.FW.W.0055.000000T0000Z-110520T0200Z/ /O.CON.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 254 PM MDT THU MAY 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING OVER THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE POSSIBLE AGAIN FRIDAY AFTERNOON...MAINLY OVER SOUTHERN HARDING...QUAY...EASTERN SAN MIGUEL...EASTERN GUADALUPE...AND NORTHERN ROOSEVELT COUNTIES BETWEEN 1 PM AND 6 PM. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH BEFORE SUNSET THIS EVENING. SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH FRIDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...RANGING FROM 12 TO 15 PERCENT THIS AFTERNOON AND EARLY EVENING...AND AGAIN ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$
826 WWUS85 KABQ 200205 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 805 PM MDT THU MAY 19 2011 ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITY... .WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON... AND COUPLED WITH MINIMUM HUMIDITIES NEAR 15 PERCENT COULD LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE NORTHEAST AND EAST CENTRAL PLAINS. THESE CRITICAL CONDITIONS ARE IN RESPONSE TO MODERATE FLOW ALOFT ASSOCIATED WITH AN UPPER LOW THAT WILL SLOWLY EJECT INTO THE GREAT PLAINS. NMZ104-108-201400- /O.EXP.KABQ.FW.W.0055.000000T0000Z-110520T0200Z/ /O.CON.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 805 PM MDT THU MAY 19 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON...MAINLY IN SOUTHERN HARDING...QUAY...EASTERN SAN MIGUEL...EASTERN GUADALUPE...AND NORTHERN ROOSEVELT COUNTIES BETWEEN 1 PM AND 6 PM MDT. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH. * RELATIVE HUMIDITY...RANGING FROM 12 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 18, 11:46 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 18, 11:46 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 AM MDT WED MAY 18 2011 .UPDATE... FORECAST GENERALLY ON TRACK FOR THE NEAR TERM. DECIDED TO LOWER TEMPS JUST A NOTCH OVER THE NORTHWEST DUE TO CLOUD COVER. PRECIPITATION ECHOES ARE INCREASING OVER NORTHEAST ARIZONA AND WE EXPECT SHOWER AND THUNDERSTORM COVERAGE TO EXPAND INTO THE NORTHWEST AND WESTERN PART OF NEW MEXICO LATER THIS AFTERNOON AND EVENING. DRY LOW LEVELS WILL DETER MUCH PRECIPITATION FROM REACHING THE GROUND BUT THAT IS EXPECTED TO CHANGE LATER TODAY. WILL NOT MAKE ANY CHANGES TO THE CURRENT WIND ADVISORY AND RED FLAG PRODUCTS. NEW NPW JUST SENT. KW && .PREV DISCUSSION...313 AM MDT WED MAY 18 2011... A MORE ACTIVE AND UNSETTLED PATTERN OVER THE NORTHERN TIER ZONES THROUGH THIS FORECAST PACKAGE. WIND AND FIRE WEATHER CONCERNS WILL BE THE FOCUS ACROSS THE CENTRAL...SOUTHERN AND EASTERN ZONES TODAY AND THU. STORM SWIRLING INTO NV NOW WILL CLOSE OFF OVER UT THIS PM. WINDS WILL INCREASE OVER THE W AND CNTRL HIGH TERRAIN TODAY AND WILL ISSUE A WIND ADVISORY FROM NOON TO 8 PM MDT. FIRE WEATHER WILL ALSO BE OF CONCERN. SEE THE DISCUSSION BELOW FOR DETAILS. SHOWERS AND A FEW THUNDERSTORMS WILL BREAK OUT OVER THE NW TODAY WITH DECENT LIFT AND DIFLUENT FLOW ALOFT AND LIFTED INDEX VALUES DROPPING TO BELOW ZERO. A LITTLE WET SNOW MAY FALL OVER THE SAN JUAN AND SANGRE DE CRISTO MOUNTAIN PEAKS. TEMPERATURES WILL BE COOLER NEARLY AREAWIDE AND BELOW NORMAL EXCEPT OVER THE FAR E PLAINS. PRECIPITATION WILL SPREAD S AND E TONIGHT AS THE FIRST LOBE OF VORTICITY CROSSES NORTHERN NM. SNOW LEVELS TO DROP ALLOWING FOR A COUPLE OF INCHES OF SNOW OVER THE NORTHERN MOUNTAINS. BORDERLINE WINTER WEATHER ADVISORIES BUT WILL NOT ISSUE AT TIME. STORM WILL MOVE SLOWLY INTO CO THU. CONTINUED COOLING ALL ZONES WITH BELOW NORMAL TEMPERATURES. WINDS WILL BE AROUND ADVISORY CRITERIA ACROSS THE EC AND NE ZONES. MORE FIRE WEATHER CONCERNS AS WELL. PRECIPITATION WILL EASE A BIT BUT REMAIN ISOLATED TO SCATTERED OVER THE NW. NEXT VORTICITY MAXIMA TO CROSS THU NIGHT INTO FRI...KEEPING THE CHANCES FOR PRECIPITATION GOING MAINLY FROM I 40 N. CONTINUED BELOW NORMAL TEMPERATURES FOR FRI. IT WILL BE BREEZY TO WINDY IN THE E BUT NOT AS STRONG AS THU. DRIER AND MILDER WEATHER EXPECTED FOR THE WEEKEND AS WEEK RIDGING DEVELOPS OVER NM. BUT LINGERING SHOWERS WILL BE POSSIBLE OVER THE NORTHERN MOUNTAINS. ANOTHER STORM SYSTEM COULD BRING PRECIPITATION TO THE N EARLY NEXT WEEK. CHJ .AVIATION... AN UNSETTLED WEATHER PATTERN EXPECTED ACROSS THE AREA THROUGH 12Z THU AND BEYOND. STRENGTHENING WEST/SOUTHWEST SURFACE WINDS WILL BE THE PRIMARY AVIATION CONCERN TODAY...ALTHOUGH SHOWERS WILL EXPAND IN COVERAGE ACROSS NW/NC NM AFTER 18Z RESULTING IN LCL MVFR CONDITIONS ESPECIALLY FROM CHAMA TO FARMINGTON. MVFR/IFR CONDITIONS TO STEADILY EXPAND ACROSS NC/NW NM THIS EVENING AND OVERNIGHT...WITH MT TOP OBSCURATIONS LIKELY. FOR TODAY...SUSTAINED SPEEDS OF 20-30 KTS WITH FREQUENT GUSTS OF 40-45 KTS CAN BE EXPECTED BETWEEN 18Z AND 02Z. THE STRONGEST WINDS WILL IMPACT WC/SW NM TO INCLUDE GALLUP /KGUP/ AS WELL AS AREAS ALONG AND JUST EAST OF THE CENTRAL AND SOUTH-CENTRAL MOUNTAIN RANGES SOUTH OF INTERSTATE 40 TO INCLUDE MORIARTY /K0E0/... CLINES CORNERS /KCQC/ AND THE RUIDOSO AREA /KSRR/. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO BELOW 3 MILES AT TIMES IN DUST PRONE AREAS SOUTH OF INTERSTATE 40... ESPECIALLY THE LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN REGION. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KJ .FIRE WEATHER... THE MUCH ADVERTISED INCREASE IN WINDS FOR TODAY STILL ON TRACK...AS AN ANOMALOUSLY LARGE/COLD UPPER LEVEL STORM SYSTEM OVER THE EASTERN GREAT BASIN SLOWLY SAGS TOWARD THE FOUR CORNERS REGION. THE COMBINATION OF STRENGTHENING SOUTHWEST WINDS ALOFT ALONG THE EASTERN/SOUTHERN FLANKS OF THIS SYSTEM AND A DEEPENING AREA SURFACE LOW PRESSURE OVER NORTHEAST NEW MEXICO WILL RESULT IN WIDESPREAD WINDY CONDITIONS ACROSS THE AREA. THE STRONGEST WINDS WILL IMPACT WEST-CENTRAL AREAS AND THE UPPER GILA REGION EXTENDING EASTWARD TO THE CENTRAL MOUNTAIN RANGES AND ADJACENT EAST SLOPES. WINDS WILL BE LEAST SIGNIFICANT ACROSS THE NORTHWEST QUARTER...BUT STILL IN THE 15-25 MPH RANGE. COOLER AIR FILTERING INTO THE AREA FROM THE NORTHWEST AS WELL AS OVERALL TOP-DOWN MOISTENING EFFECTS WILL SERVE TO KEEP HUMIDITIES AS MUCH AS 15 OR 20 PERCENT HIGHER ACROSS NC/NW ZONES AS COMPARED TO TUESDAY. AS A RESULT...ALTHOUGH WINDS WILL BE SUFFICIENTLY STRONG...AFTERNOON HUMIDITY VALUES WILL LIMIT THE MOST CRITICAL FIRE WEATHER CONDITIONS TO THE EASTERN PLAINS AND PORTIONS OF THE RIO GRANDE VALLEY SOUTH OF ALBUQUERQUE TO THE BOSQUE DEL APACHE AREA. DID ADD THIS LATTER AREA TO A RED FLAG WARNING WITH THE FOCUS ESPECIALLY ALONG THE VALLEY CORRIDOR IN SOCORRO COUNTY. AREAS OF WETTING PRECIPITATION WILL STEADILY EXPAND IN COVERAGE OVER NORTH CENTRAL AND NORTHWEST NEW MEXICO BY MID-AFTERNOON... AND ESPECIALLY THROUGH THE EVENING AND OVERNIGHT. ACCUMULATING SNOWS ARE LIKELY FOR THE HIGHEST ELEVATIONS OF THE NORTHERN AND WEST CENTRAL MOUNTAINS...WITH THE SOUTHERN SAN JUANS AND HIGHER WEST SLOPES OF THE NORTHERN SANGRES AGAIN FAVORED FOR SEVERAL INCHES OF ACCUMULATION BY THURSDAY MORNING. ADDITIONALLY...A FEW THUNDERSTORMS WILL BE POSSIBLE LATER TODAY UNTIL AROUND SUNSET AS THE AIR MASS DESTABILIZES. THURSDAY WILL BE MUCH COOLER AREAWIDE...ESPECIALLY THE WEST. SHOWERS WILL BLOSSOM ACROSS NORTH CENTRAL AND NORTHWEST AREAS BENEATH A POCKET OF UNSEASONABLY COLD AIR ALOFT...WITH A FEW HIT N MISS SHOWERS AS FAR SOUTH AS THE UPPER GILA...MID RIO GRANDE VALLEY. WINDS MAY ACTUALLY BE SLIGHTLY STRONGER ACROSS PARTS OF THE EAST ON THURSDAY...BUT COOLER TEMPERATURES WILL KEEP RH/S UP SLIGHTLY BUT STILL IN CRITICAL RANGE. AS A RESULT...WILL MAINTAIN PREVIOUSLY ISSUED FIRE WEATHER WATCH WITH NO CHANGES TO AREA OR TIMING. LINGERING PRECIPITATION ACROSS NORTHERN AREAS LATE THURSDAY INTO FRIDAY BEFORE THE LUMBERING LOW PRESSURE AREA LIFTS FAR ENOUGH NORTH AND EAST OF NEW MEXICO TO LOSE ITS IMPACT BY THE WEEKEND. AFTER TOMORROW...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO RETURN UNTIL POSSIBLY MONDAY AFTERNOON OF NEXT WEEK. WE MAY CONTINUE TO SEE A FEW DIURNALLY-DRIVEN SHOWER ACTIVITY ACROSS THE NORTHERN HIGH COUNTRY THIS WEEKEND...BUT A DECIDEDLY DRIER AND WARMER PATTERN LOOKS TO DOMINATE SATURDAY AND SUNDAY. KJ && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 60 38 57 40 / 50 60 50 20 DULCE........................... 57 32 50 29 / 70 60 50 30 CUBA............................ 62 33 54 31 / 30 40 30 20 GALLUP.......................... 56 32 53 34 / 50 60 20 20 EL MORRO........................ 57 30 50 30 / 30 50 20 20 GRANTS.......................... 63 40 58 32 / 20 50 20 10 QUEMADO......................... 63 34 57 32 / 20 30 10 10 GLENWOOD........................ 71 43 67 39 / 20 20 10 5 CHAMA........................... 52 30 45 28 / 60 60 60 40 LOS ALAMOS...................... 63 38 57 34 / 30 30 20 20 PECOS........................... 62 35 56 31 / 10 20 10 10 CERRO/QUESTA.................... 60 34 51 28 / 20 40 30 20 RED RIVER....................... 51 28 43 26 / 30 50 30 30 ANGEL FIRE...................... 56 30 48 26 / 20 40 20 20 TAOS............................ 64 35 55 30 / 20 30 20 20 MORA............................ 62 34 54 31 / 10 20 10 20 ESPANOLA........................ 70 39 62 35 / 20 30 20 20 SANTA FE........................ 65 37 58 34 / 20 30 20 10 SANTA FE AIRPORT................ 67 38 61 36 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 71 44 64 41 / 10 20 10 10 ALBUQUERQUE HEIGHTS............. 72 46 65 44 / 10 20 10 5 ALBUQUERQUE VALLEY.............. 74 46 67 43 / 10 20 10 5 ALBUQUERQUE WEST MESA........... 73 44 66 41 / 10 20 10 10 LOS LUNAS....................... 75 46 69 42 / 5 10 5 5 RIO RANCHO...................... 72 44 65 40 / 10 20 10 10 SOCORRO......................... 78 46 73 43 / 5 10 5 5 SANDIA PARK/CEDAR CREST......... 69 39 62 37 / 10 30 10 10 TIJERAS......................... 70 43 63 37 / 10 20 10 10 MORIARTY/ESTANCIA............... 69 39 62 33 / 10 10 10 5 CLINES CORNERS.................. 65 38 59 34 / 10 10 5 5 GRAN QUIVIRA.................... 71 43 65 38 / 5 10 5 5 CARRIZOZO....................... 74 46 68 44 / 0 5 5 5 RUIDOSO......................... 64 43 57 40 / 0 5 5 5 CAPULIN......................... 68 37 62 34 / 10 20 10 10 RATON........................... 71 37 64 33 / 10 20 10 10 SPRINGER........................ 73 39 66 36 / 10 10 5 10 LAS VEGAS....................... 67 39 60 33 / 10 10 5 10 CLAYTON......................... 76 46 72 40 / 5 10 5 10 ROY............................. 71 43 66 38 / 5 10 5 5 CONCHAS......................... 80 49 75 43 / 5 5 0 5 SANTA ROSA...................... 79 46 73 44 / 5 5 0 5 TUCUMCARI....................... 82 53 77 43 / 5 5 5 5 CLOVIS.......................... 82 52 77 43 / 0 5 5 5 PORTALES........................ 83 54 78 44 / 0 5 5 5 FORT SUMNER..................... 83 55 77 44 / 0 5 5 5 ROSWELL......................... 86 58 83 47 / 0 5 0 5 PICACHO......................... 78 51 73 42 / 0 5 5 5 ELK............................. 73 47 67 40 / 0 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106-108. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-108. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ505-506-508-521>526-539-540. && 17
Hazardous weather outlook, May 18, 5:53 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT WED MAY 18 2011 NMZ501>540-191200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A LARGE...SLOW MOVING STORM OVER NEVADA WILL BRING INCREASING WIND TODAY WITH ADVISORY LEVEL SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH OVER THE WESTERN AND CENTRAL HIGH TERRAIN. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE RIO GRANDE VALLEY AND THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE EASTERN PLAINS THURSDAY AFTERNOON AND EARLY EVENING ALONG WITH POSSIBLE WIND ADVISORIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:21 AM MDT | Wind Advisory | ABQ | 16 hr | |
| May 18, 3:24 PM MDT | Winter Weather Advisory | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.